Problems with to get the anesthesia to work

31. august 2009  
Filed in Pain and Anaesthesia

Question:

Now I have the last several times at the dentist, where I have been stunned experienced that my body is starting to shake inside, get heart palpitations and feel tired and heavy.
They can never really stun me where I should be, maybe after 2 – 3 – 4 attempt, whereupon I saw one really bad. My dentist says it is nothing to do with the anesthesia to make. The last few times it's gone really wrong (I think)
The previous time was my whole face numbed my lip and my eye hung, I might not blink, and really just not notice half of my head.

Now here the last time, I thought just it was there, but slowly disappeared, the feeling in my throat and finally I could not swallow.
When I almost flew up out of the chair and tried to explain to my dentist, laughed at he little and said that it was the ' stunning sake.... Øhhh well...
In an hour and a half I went and spat out because I'm not ku swallowing (the times I tried to smoke it wrong and had to cough and hack it up again)

I might sound quite squeamish, but even I can hold to much.
Now I stand so here soon and need to have made a root canal, but honestly.... Has very little desire for are afraid of what happens the next time.

So maybe my question is whether there are options other than local anesthesia??
Is it possible I can not tolerate it or what is it that happens?

My dentist has a pretty good reputation, and many of my acquaintances go to the dentist there.

Greeting jeannie.

Answer:

Dear Jeannie,

Talk with your dentist about the evs. use nitrous oxide. Some times when the anesthesia does not work, it may have something with the nervousness to do, take the evs. 2 panodiler before going to the dentist, it can help you to calm down. It can also be due to infection in the area, which makes it difficult to numb the tooth.
It is very common that you feel a little heavy in the area where you will be stunned, but it is a little difficult to answer specifically on your issue.

Regarding the palpitations, then due to the epinephrine in the anesthesia, it is not dangerous. Ask the dentist next time if you do get anaesthetic without the adrenaline, it can be you get, the less the discomfort of the.

Hope you can use my answer.

With kind regards

Dentist Joan Olsen

www.tandpleje.dk/brevkassen

Dentistry.dk™ – the Road to healthier teeth

Important!!!
Questions answered by the dentist can be posted on the portal in anonymous form. However, we can not guarantee answers to all the questions and answers from the dentist can never replace dialogue or consultation with a private doctor. A reply through the letterbox must be seen as informational material.

Terms of use:
http://www.tandpleje.dk/kontakt/brugerbetingelser